Question of the Week # 212

212 )  A 40 year old man is brought by his sister to the Emergency room for a change in his mental status. The patient appears slightly confused but as per his sister, he reported weakness and blurred vision yesterday. She also noticed that his gait has been abnormal and un-coordinated for the past one day. She reports that he was diagnosed with a psychiatric disorder few months ago and was started on a medication 4 months ago. He seems to be compliant with his medications but  has not followed up with his psychiatrist for the past 3 months. His Past Medical History is unremarkable except for the mental illness. Physical examination reveals a slightly confused male. Neck examination shows mild but diffuse enlargement of thyroid with out any nodules. Nystagmus and exaggerated reflexes are noted.  The drug that is most likely responsible for this patient’s presentation?

A) Fluoxetine

B) Venlafaxine

C) Lithium

D) Amitryptyline

E) Escitalopram

8 Responses

  1. C

  2. ans. c. Lithium

  3. C…

  4. C

  5. ccc

  6. Why exaggerated reflexes are noted in this case?
    How we gonna explain?

  7. C:) Lithium toxicity

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: